MAUDE Adverse Event Report: SEASPINE, INC NORTHSTAR¿ OCT SPINAL SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

SEASPINE, INC NORTHSTAR¿ OCT SPINAL SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number PC1-524055
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The report of the rod backing out was confirmed based on films provided to seaspine.The root cause has not been identified as there have been no devices or instruments removed for evaluation.No revision surgery is planned at this time, as the patient declined a revision.Review of labeling: possible adverse events: loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.
 
Event or Problem Description
Observation of films taken post-operatively on (b)(6) " 2921", show rod slippage.The first screw is in the bone; however, the rod is not in the set screw as expected.The rod can be seen below the level of the first screw.There is no indication of the set caps floating.The surgeon states that it was a difficult case with major deformity in the patient, as well as poor bone quality.The patient declines further action.As such, the surgeon will monitor the patient.

Brand Name
NORTHSTAR¿ OCT SPINAL SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
taara maharaj
5770 armada drive
carlsbad, CA 92008
MDR Report Key12999075
Report Number3012120772-2021-00087
Device Sequence Number5262355
Product Code NKG
UDI-Device Identifier10889981199036
UDI-Public10889981199036
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193615
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC1-524055
Device Catalogue NumberPC1-524055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORTHSTAR SET SCREWS, MODEL UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale